Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Uniqueness and asymptotic behaviour for solutions of semilinear problems with boundary blow-up


Authors: J. García-Melián, R. Letelier-Albornoz and J. Sabina de Lis
Journal: Proc. Amer. Math. Soc. 129 (2001), 3593-3602
MSC (2000): Primary 35J25; Secondary 35B40
Published electronically: June 6, 2001
MathSciNet review: 1860492
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

In this paper we prove uniqueness of positive solutions to logistic singular problems $-\Delta u=\lambda(x) u -a(x) u^{p}$, $u_{\vert\partial \Omega }=+\infty $, $p>1$, $a>0$ in $\Omega$, where the main feature is the fact that $a_{\vert\partial\Omega}=0$. More importantly, we provide exact asymptotic estimates describing, in the form of a two-term expansion, the blow-up rate for the solutions near $\partial \Omega $. This expansion involves both the distance function $d(x)=\text{dist}(x,\partial \Omega)$ and the mean curvature $H$ of $\partial \Omega $.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35J25, 35B40

Retrieve articles in all journals with MSC (2000): 35J25, 35B40


Additional Information

J. García-Melián
Affiliation: Departamento de Análisis Matemático, Universidad de La Laguna, Astrofísico Francisco Sánchez s/n, 38271-La Laguna, Spain
Email: jjgarmel@ull.es

R. Letelier-Albornoz
Affiliation: Departamento de Matemáticas, Universidad de Concepción, Casilla 3-C, Concepción, Chile
Email: rletelie@gauss.cfm.udec.cl

J. Sabina de Lis
Affiliation: Departamento de Análisis Matemático, Universidad de La Laguna, Astrofísico Francisco Sánchez s/n, 38271-La Laguna, Spain
Email: josabina@ull.es

DOI: http://dx.doi.org/10.1090/S0002-9939-01-06229-3
PII: S 0002-9939(01)06229-3
Keywords: Boundary blow-up, uniqueness, sub and supersolutions, distance function
Received by editor(s): April 17, 2000
Published electronically: June 6, 2001
Additional Notes: This work was supported by DGES, project PB96-0621 (Spain) and grant FONDECYT No. 1000333 (Chile).
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2001 American Mathematical Society